Aa
A
A
A
Close
Women's Health Community
65.6k Members
Avatar universal

Depo-provera side effects

I went to the dentist with a lose tooth.  He said I had 85% bone loss in my front, upper jaw, and had to have my teeth extracted.  Then I was diagnosed with osteopenia, hypothyroidism, Hashimoto's thyroiditis, and NOW depo-induced menopause. Are they all related to depo-provera use?  I was taking it for 5 years.  In what order do I treat this set of disorders?  Why is my jaw the primary target? Will the bone loss stop, reverse?  My endocrinologist said I should be taking hormone-replacement therapy, but that's what started me on this road to begin with!  Help! I really don't want to have menopause twice.  Any suggestions?
4 Responses
Avatar universal
As widley as depo is used there is so much neg feed on it I had a no period while I was on it then once I got off I had a three month long period. You defiantly need to up your calcium if you haven't started already. Also there are multi vit that can really help balence out your hormones but just ask your doc. if there is some more natural way that can coincide with any meds they would want to give you. Also there is a new med out there that has had sucsess with rebuilding bone, I am not sure off hand what the name off the med is but I am sure your doc should have an idea if you mentioned it to him also make sure you make a list of all the questions it sounds like you have alot on your plate right know and you don't want to miss anything. I am sure your body is depleted of all nutrients with whats going on right know try a liquid vit it will not only give everything you need but it will absorb quicker and it gives a boost of energy that I am sure you need. I truly hope everything works out.
Avatar universal
I am a lawyer doing research in NY. Currently I am working on looking into the effects of Depo-Provera in young women, specifically focusing on osteoporosis and infertility. If you have any information please contact me, as I would like to speak with you regarding this matter. My email is ***@****. Thank you for your time.
Avatar universal
i have used this once, my doctor was VERY unhelpful, didnt REALLY give me a chance to think about it, and said AFTER injecting me "oh yeah, this could cause breastcancer, but you have no risk of this is your family right?" EVERY woman in my family, besides my mother has had breast cancer.

i also have had an upset tummy everytime i've got to the toilet in the month since i've had it, i've had one period, in which i had HUGE blood clots..  i have had diziness, loss of apetite, and weight loss.. none of these symptoms i was told before being given the injection, but upon reading the leaflet, have now found they are some. i don't suggest going on this at all. x
Avatar universal
I have huge problems from the nora-plant. endless documentation ***@****
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.